MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REPLACEMENT. LAMP MODULE 500XL XENON; IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE

SMITH & NEPHEW, INC. REPLACEMENT. LAMP MODULE 500XL XENON; IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE
Model Number 72202439
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the xenon lamp module burned out after 480 hours.There was some blackening on the module which indicated that there has been some form of overheating.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection was performed on the exterior of product and no physical damage was observed.Overheating did not occur during functional testing.Complaint of overheating could not be reproduced.Product passed functional testing.It was determined the device did not contribute to the reported event.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors, unrelated to the manufacturing and design of the device that could have contributed to the reported event, include overheating of the power supply caused by poor ventilation due to external obstructions to vents.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
REPLACEMENT. LAMP MODULE 500XL XENON
Common Device Name
IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11206268
Report Number1643264-2021-00241
Device Sequence Number19975369
Product Code FFS
UDI-Device Identifier03596010643063
UDI-Public03596010643063
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K994084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202439
Device Catalogue Number72202439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer02/17/2021
05/05/2022
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/09/2021
05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown